Upper Lip Hyperpigmentation After Laser Hair Removal
- Asked by lr in Plano, TX
- 4 years ago
I have developed hyperpigmentation on my upper lip area after 9 laser hair removal treatments. For the past 4 years, I have tried hydroquinone 4%, kojic acid, microdermabrasion, IPL, palomar laser, tretinoin and Obagi products. I never leave the house without using Elta sunscreen.
The area above my lip is now drier than the rest of my face and I feel a burning, tingling sensation when I am warm. Makeup does not fully cover the dark shading. I have medium, sensitive skin and rosacea. I am 44 years old. I am at my wits end and don't know what to do at this point.
A difficult problem that requires special approach
In addition to religious sunscreen usage, it is also important to use sunscreens that are physical blockers and not chemical blockers. The difference is, physical blockers actually reflect UV and chemical blockers absorb and convert UV to heat, which can make pigmentation (especially melasma) worse in appearance and symptoms. (look for zinc oxide, or titanium dioxide ).
As far as treatment, all you have mentioned are helpful. I think it is very important to realize, however, that chemical peels and lasers can result in hyperpigmentation in and of themselves. I would start with Hydroquinone 4% + Hydrocortisone 2.5% + retin A .05% compounded by the pharmacist. This compound is usually 70% effective.
I would then work up to chemical peels and laser technology.
Pigmentation and laser burns after laser hair removal
Upper lip pigmentation can be a result of hormones, inflammation, sun exposure, and laser treatments. I would advise a prescription topical cream regimen twice daily.
Web reference: http://www.karemd.com
Recent Laser Hair Removal Reviews
Laser Hair Removal Photos
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.